The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=3895139
Posted By : Hanfoster78 - 8/9/2017 12:48 PM
Hi am appealing for help!I was diagnosed with bursitis 2 years ago. Went private as thought would be quicker but worst decision ever made!I've had 4 injections (one being guided)loads of physio,acupuncture nothing worked. Just Bern for appointment and they said nothing more can be done. Just diet exercise and medication. Im at the end of my tether is ruining my life. Consultant refuses do to surgery to remove bursa although is option on nhs. Has anyone had this and been successful?

Posted By : straydog - 8/9/2017 3:05 PM
Hi Hansfoster & welcome to Healing Well. Yes, bursitis can be just wicked. So sorry to read that treatments so far have brought you no relief. Short of surgery, the things you have listed above is the same here in the states. Bursitis can be caused by over use too. Some people look at their diet & eliminate foods that can cause potential inflammation. What oral medications have you tried & do you know what medications were used in your injections? Does the dr have you on medications now? I have had pretty good success with an injection of Toradol, it is an NSAID. It is a medication that you cannot have frequently, its on a limited basis.

Sorry for the questions.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : pitmom - 8/9/2017 4:03 PM
Bursitis where?

I have 'bursitis' in my hip...'bursitis' in my shoulder...'bursitis' in my elbow...

The reason I ask 'where'? is that depending on where mine is flaring up, different things help me.

When my hip is acting up, Aleve (naproxen sodium) helps. The hip usually flares up if I've been doing a lot of squatting...gardening/weeding, floor washing, playing with my granddaugher, etc. I also have to be careful not to wear flip flops too many days in a row or when I will be doing a lot of walking...shopping, baby stroller, etc.

When my shoulder is acting up, Motrin (ibuprophen) and heat helps. The shoulder usually flares up if I've been doing a lot over head...hanging curtains, hanging laundry, painting, window washing, etc.

When my elbow is acting up, Aleve again and heat. The elbow usually flares up if I've been doing a lot of weeding in the garden, raking, shoveling, carrying things, etc.

I've had injections into the hip joint. The last time the needle bent and the relief didn't last long. Lately, the pain has been coming in waves and is excruciating. I had an MRI and hope to get the results soon.

I got a cushion for the chair I sit on the most. It has a cutout for the tailbone and helps me maintain better spine alignment. I sleep with a pillow under my knee when laying on my side, to support the hip. I try to plan ahead of activities and take the med that works ahead of time so that I am not 'chasing the pain'.

I hope some of my experience may prove helpful to you. I'd suggest a second opinion, or even a third!
multiple surgeries for rotator cuff both shoulders with residual chronic impingement syndrome, ulnar nerve transposition, carpal tunnel release, wrist ganglionectomies/denervectomies/tenolysis, multiple herniated discs, tarlov cyst, whiplash, bursitis of hips, tendonitis, torus, 3rd degree shoulder separation, torn labrum, ovarian cysts, fibroid tumors of the uterus

Posted By : Hanfoster78 - 8/10/2017 12:05 PM
Hi both. First of all its in my hip. Had it for over 2 years now. Tried diet and exercise nothing helping much. The injections have all been cortisone not sure if that other one is available in uk but I'll def check. I think the surgery sounds good but private doctors don't seem to want to do it. The only medication I'm taking is ibrophen which is actually affecting my kidney function I take so many. Im unfortunately allergic to naproxen. And thankyou yes very helpful I will try anything at this point!it's so awful isn't it

Posted By : straydog - 8/10/2017 4:23 PM
Hanfoster, too much Ibuprofen can cause stomach issues & liver in addition to the kidney issues you currently have. I do hope you can get some relief.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : straydog - 8/10/2017 4:23 PM
Hanfoster, too much Ibuprofen can cause stomach issues & liver in addition to the kidney issues you currently have. I do hope you can get some relief.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : pitmom - 8/10/2017 7:52 PM
Have you considered trying glucosomine? (sp?) I'll be talking with my doctor about it next Wednesday. I've heard it's really good for joint pain. Also, turmeric is supposed to be a really good natural anti inflammatory. Might want to do a bit of research and check it out.
multiple surgeries for rotator cuff both shoulders with residual chronic impingement syndrome, ulnar nerve transposition, carpal tunnel release, wrist ganglionectomies/denervectomies/tenolysis, multiple herniated discs, tarlov cyst, whiplash, bursitis of hips, tendonitis, torus, 3rd degree shoulder separation, torn labrum, ovarian cysts, fibroid tumors of the uterus

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer